My doctor told me that i need to inject steroid in my nose to make it look better after my rhinoplasty I`m not sure if it is realy safe ?
Is It Safe to Inject Steroid to Make the Nose Look Better Without Surgery?
Doctor Answers (4)
Steroid injections after a rhinoplaty
Steroid injection can soften scar tissue after a rhinoplasty. The concentration and frequency if it is used has to be low as the steroid can cause tissue atrophy and thinning of the skin. In selected cases after surgery, a steroid shot might help get to the desired end result sooner.
Dilute steroid injections may be helpful for persistens swelling after Rhinoplasty Surgery.
I read your concern. In my experience, the most common location that may benefit from a dilute Kenalog(triamcinolone acetonide 10mg/cc) injection is right above your tip. The "supra-tip" area may hold on to swelling after Rhinoplasty Surgery, and a judicious steroid injection may be helpful.
Steroid or kenalog into the nose after rhinoplasty
Very judicious use of cortisone (steroids commonly coming as Kenalog) is common after rhinoplasty. However, if given too ofter at too high of a dose, disaster can happen. If you are unsure if the amount is right, get a second opinion from a Board-Certified Facial Plastic Surgeon.
You might also like...
Steroid injections work to reduce swelling
Some degree of swelling is normal after rhinoplasty for up to two years! The thicker the skin, the longer the nose holds on to swelling. A careful, dilute steroid injection is safe and effective in reducing swelling, when done by an experienced physician. The injection can be repeated at monthly intervals to accelerate resolution of swelling. The danger of steroid injections is that is too strong of a concentration is used, an intention can result. But, at proper doses, steroid injection can be safe and effective.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.